MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L. CARBOMEDICS REDUCED; MECHANICAL HEART VALVE PROSTHESIS

SORIN GROUP ITALIA S.R.L. CARBOMEDICS REDUCED; MECHANICAL HEART VALVE PROSTHESIS
Model Number R5-023
Medical Device Problem Codes Inadequate or Insufficient Training (1643); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event is being reported in a conservative manner as limited information is known to date.The manufacturer is in the process of determine further details on the event from the physician.Device not returned.
 
Event or Problem Description
The manufacturer was notified through patient tracking of a carbomedics reduced aortic valve r5-23 (size 23) model r500 that was implanted/explanted.The device was discarded.
 
Additional Manufacturer Narrative
Updated fields: date of report, event description (updated), date received by manufacturer, type of report, type of follow-up, event codes (updated).Follow-up with sales revealed that the event was related to a training gap.Please note: this event occurred subsequent to a second adverse event (failure to implant) which is being reported in a second emdr.
 
Event or Problem Description
The manufacturer was notified through patient tracking of the following event: on (b)(6) 2017, a failure to implant occurred.Following this, an attempt was made to implant a carbomedics reduced aortic valve, r5-23 (size 23) model r500.The valve was placed upside-down in the mitral position, and was subsequently explanted.No information is available regarding replacement of the explanted device.The patient concomitantly received a tricuspid ring.Follow-up with sales revealed that the event occurred due to inadequate proctoring regarding the device in question.

Brand Name
CARBOMEDICS REDUCED
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L.
strada crescentino snc
saluggia 13040
IT  13040
MDR Report Key6946115
Report Number3005687633-2017-00100
Device Sequence Number13623924
Product Code LWQ
UDI-Device Identifier08022057012784
UDI-Public(01)08022057012784(240)R5-023(17)200726
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P900060
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/26/2020
Device Model NumberR5-023
Device Catalogue NumberR5-023
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/09/2017
Supplement Date Received by Manufacturer10/09/2017
Initial Report FDA Received Date10/12/2017
Supplement Report FDA Received Date10/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR